Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 38, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 19, 2009, 8:28 AM CDT for Grant County, Wisconsin. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2009, 8:28 AM CDT (13:28 UTC)
- Expired
- Jun 19, 2009, 9:15 AM CDT
- In force
- 47 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
County Grant County, WI
The radar
The Quad Cities radar (KDVN), 109 km from the middle of the area, began a volume at 13:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 8:46 AM CDT | TSTM WND GST 60 | Dickeyville, WI | WIND GUSTS OF 50 TO 60 MPH FROM POTOSI TO DICKEYVILLE |
| Jun 19, 8:55 AM CDT | TSTM WND GST 58 | Dickeyville, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 7:14 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 1.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2575 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 10.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS53 KARX 191400
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
800 AM CDT FRI JUN 19 2009
WIC043-191415-
/O.CON.KARX.SV.W.0038.000000T0000Z-090619T1415Z/
GRANT WI-
800 AM CDT FRI JUN 19 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR SOUTHEASTERN GRANT COUNTY...
AT 855 AM...THE EMERGENCY MANAGER MEASURED WIND GUSTS OF 58 MPH AT
DICKEYVILLE.
AT 856 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR CUBA CITY...OR 11 MILES SOUTH OF PLATTEVILLE...MOVING
EAST AT 50 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM FRIDAY
AFTERNOON FOR SOUTHWEST WISCONSIN.
&&
LAT...LON 4254 9064 4256 9068 4261 9069 4264 9071
4267 9088 4268 9088 4276 9043 4251 9041
4250 9045 4251 9064
TIME...MOT...LOC 1357Z 252DEG 42KT 4259 9039
$$
THOMPSON6 follow-up statements
000
WUUS53 KARX 191328
SVRARX
WIC043-191415-
/O.NEW.KARX.SV.W.0038.090619T1328Z-090619T1415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
828 AM CDT FRI JUN 19 2009
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GRANT COUNTY IN SOUTHWEST WISCONSIN...
* UNTIL 915 AM CDT
* AT 827 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF
SPECHTS FERRY...OR 9 MILES WEST OF DUBUQUE...MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SANDY HOOK AND SPECHTS FERRY AROUND 840 AM...
DICKEYVILLE AND LOUISBURG AROUND 845 AM...
HAZEL GREEN AND GEORGETOWN AROUND 850 AM...
PLATTEVILLE AND CUBA CITY AROUND 855 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4254 9064 4256 9068 4261 9069 4264 9071
4267 9088 4268 9088 4276 9043 4251 9041
4250 9045 4251 9064
TIME...MOT...LOC 1328Z 251DEG 46KT 4250 9085
$$
THOMPSON000
WWUS53 KARX 191337
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
837 AM CDT FRI JUN 19 2009
WIC043-191415-
/O.CON.KARX.SV.W.0038.000000T0000Z-090619T1415Z/
GRANT WI-
837 AM CDT FRI JUN 19 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR SOUTHEASTERN GRANT COUNTY...
AT 835 AM CDT...SPOTTERS ESTIAMTED 80 MPH WINDS ON THE WEST SIDE OF
DUBUQUE.
AT 835 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF SANDY
HOOK...OR NEAR DUBUQUE...MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TENNYSON AROUND 840 AM...
DICKEYVILLE AND LOUISBURG AROUND 845 AM...
HAZEL GREEN AND GEORGETOWN AROUND 850 AM...
PLATTEVILLE AND CUBA CITY AROUND 855 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM FRIDAY
AFTERNOON FOR SOUTHWEST WISCONSIN.
&&
LAT...LON 4254 9064 4256 9068 4261 9069 4264 9071
4267 9088 4268 9088 4276 9043 4251 9041
4250 9045 4251 9064
TIME...MOT...LOC 1336Z 251DEG 46KT 4253 9071
$$
THOMPSON000
WWUS53 KARX 191338 CCA
SVSARX
SEVERE WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE LA CROSSE WI
838 AM CDT FRI JUN 19 2009
WIC043-191415-
/O.CON.KARX.SV.W.0038.000000T0000Z-090619T1415Z/
GRANT WI-
838 AM CDT FRI JUN 19 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR SOUTHEASTERN GRANT COUNTY...
AT 835 AM CDT...SPOTTERS ESTIMATED 80 MPH WINDS ON THE WEST SIDE OF
DUBUQUE.
AT 835 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF SANDY
HOOK...OR NEAR DUBUQUE...MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TENNYSON AROUND 840 AM...
DICKEYVILLE AND LOUISBURG AROUND 845 AM...
HAZEL GREEN AND GEORGETOWN AROUND 850 AM...
PLATTEVILLE AND CUBA CITY AROUND 855 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM FRIDAY
AFTERNOON FOR SOUTHWEST WISCONSIN.
&&
LAT...LON 4254 9064 4256 9068 4261 9069 4264 9071
4267 9088 4268 9088 4276 9043 4251 9041
4250 9045 4251 9064
TIME...MOT...LOC 1336Z 251DEG 46KT 4253 9071
$$
THOMPSON000
WWUS53 KARX 191351
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
851 AM CDT FRI JUN 19 2009
WIC043-191415-
/O.CON.KARX.SV.W.0038.000000T0000Z-090619T1415Z/
GRANT WI-
851 AM CDT FRI JUN 19 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR SOUTHEASTERN GRANT COUNTY...
AT 846 AM...LAW ENFORCEMENT OFFICIALS REPORTED WIND GUSTS ESTIMATED
AT 60 MPH FROM POTOSI TO DICKEYVILLE.
AT 848 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR LOUISBURG...OR 9
MILES NORTHEAST OF DUBUQUE...MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PLATTEVILLE AND CUBA CITY AROUND 855 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BE CAREFUL OF FALLING
TREES...POWER POLES OR LINES...AND LIGHT-WEIGHT OBJECTS THAT MIGHT
BECOME AIRBORNE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM FRIDAY
AFTERNOON FOR SOUTHWEST WISCONSIN.
&&
LAT...LON 4254 9064 4256 9068 4261 9069 4264 9071
4267 9088 4268 9088 4276 9043 4251 9041
4250 9045 4251 9064
TIME...MOT...LOC 1348Z 252DEG 42KT 4256 9053
$$
THOMPSON000
WWUS53 KARX 191401 CCA
SVSARX
SEVERE WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE LA CROSSE WI
901 AM CDT FRI JUN 19 2009
WIC043-191415-
/O.CON.KARX.SV.W.0038.000000T0000Z-090619T1415Z/
GRANT WI-
901 AM CDT FRI JUN 19 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR SOUTHEASTERN GRANT COUNTY...
AT 855 AM...THE EMERGENCY MANAGER MEASURED WIND GUSTS OF 58 MPH AT
DICKEYVILLE.
AT 856 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR CUBA CITY...OR 11 MILES SOUTH OF PLATTEVILLE...MOVING
EAST AT 50 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM FRIDAY
AFTERNOON FOR SOUTHWEST WISCONSIN.
&&
LAT...LON 4254 9064 4256 9068 4261 9069 4264 9071
4267 9088 4268 9088 4276 9043 4251 9041
4250 9045 4251 9064
TIME...MOT...LOC 1357Z 252DEG 42KT 4259 9039
$$
THOMPSON000
WWUS53 KARX 191409
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
909 AM CDT FRI JUN 19 2009
WIC043-191418-
/O.EXP.KARX.SV.W.0038.000000T0000Z-090619T1415Z/
GRANT WI-
909 AM CDT FRI JUN 19 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRANT COUNTY
EXPIRES AT 915 AM CDT...
THE STORM WHICH PROMPTED THIS WARNING REMAINS SEVERE BUT WILL LIKELY
MOVE OUT OF THE WARNED AREA SHORTLY. THIS WARNING WILL BE ALLOWED TO
EXPIRE ON TIME.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT FRIDAY
AFTERNOON FOR SOUTHWEST WISCONSIN.
LAT...LON 4254 9064 4256 9068 4261 9069 4264 9071
4267 9088 4268 9088 4276 9043 4251 9041
4250 9045 4251 9064
TIME...MOT...LOC 1408Z 252DEG 42KT 4263 9022
$$
THOMPSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:36 AM CDT, 4 hours 52 minutes earlier.
Area forecast discussion, Jun 19, 3:36 AM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
336 AM CDT FRI JUN 19 2009
SHORT TERM...TODAY THROUGH SUNDAY NIGHT
MAIN FORECAST CONCERN IS ON RAIN CHANCES AND SEVERE WEATHER THREAT
TODAY AND THIS EVENING...THEN RAIN CHANCES FOR SUNDAY.
08Z SURFACE ANALYSIS SHOWS PLUME OF VERY RICH BOUNDARY LAYER
MOISTURE NOSING UP INTO SOUTHEAST MINNESOTA...WHERE SURFACE DEW
POINTS WERE IN THE LOWER 70S. AREAS OF DENSE FOG HAS FORMED ACROSS
THE FAR WESTERN COUNTIES. MAIN BAND OF CONVECTION EXTENDS FROM GRANT
COUNTY WISCONSIN EASTWARD THROUGH SOUTHERN WISCONSIN. THIS ON NOSE OF
LOW LEVEL JET WHICH IS BEGINNING TO VEER EASTWARD INTO SOUTH CENTRAL
WISCONSIN. MEANWHILE ONE SURFACE BOUNDARY REMAINS OVER CENTRAL
IOWA...WHILE ANOTHER WEAK BOUNDARY EXTENDS ACROSS SOUTHERN
MINNESOTA...INTO WESTERN WISCONSIN.
19.00Z NCEP DETERMINISTIC MODELS SHOW SIMILAR SOLUTIONS OVER THE
NEXT SEVERAL DAYS. THE ONLY EXCEPTION IS FOR SUNDAY...WHEN NAM/WRF
SPINS UP A POTENT SHORTWAVE FROM THE PLAINS AND MOVES IT ACROSS
MINNESOTA AND NORTHWEST IOWA. GFS CONSIDERABLE WEAKER AND FURTHER
SOUTH. 19.00Z UKMET ALONG WITH THE 19.12Z ECMWF AND CANADIAN SIDE
MORE WITH THE NAM...ALBEIT WITH A WEAKER WAVE. THIS FORECAST IN THIS
TIME FRAME BASED MORE ON THE ECMWF/UKMET SOLUTION.
IN THE NEAR TERM...RUC SHOWS LOW LEVEL JET TO CONTINUE TO VEER
EASTWARD WITH MOISTURE TRANSPORT SUPPORTING CONTINUED CONVECTION
ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN THROUGH THE EARLY
MORNING HOURS. DENSE FOG ACROSS SOUTHEAST MINNESOTA AND
NORTHEAST IOWA HAS FORMED AND WILL LIKELY CONTINUE THROUGH THE
EARLY MORNING HOURS. THUS WILL ISSUE A DENSE FOG ADVISORY FOR
THOSE FAR WESTERN COUNTIES. LATER TODAY ANOTHER SHORTWAVE WILL ROTATE
OUT OF THE PLAINS AND ACROSS IOWA. THIS WILL DRAG A SURFACE BOUNDARY
ACROSS THE AREA WHICH WILL SERVE AS A FOCUS FOR MORE CONVECTION. IN
ADDITION OTHER RESIDUAL OUTFLOW BOUNDARIES FROM LAST NIGHTS
CONVECTION LIKELY TO HELP FOCUS THE CONVECTION AS WELL. BOTH THE
18.18Z ARXRUCWRF AND 19.00Z NAM/WRF INDICATING CONVECTION ACROSS
EASTERN NEBRASKA TO DEVELOP EASTWARD INTO IOWA AND THEN INTO
SOUTHWEST WISCONSIN BETWEEN 15Z-18Z. WITH THE CONTINUED SOUTHWEST
FLOW AND A MOIST BOUNDARY LAYER AHEAD OF APPROACHING WAVE/SURFACE
BOUNDARY EXPECT SBCAPES TO CLIMB BACK INTO THE 1500-2500 J/KG ACROSS
THE AREA. STRONG MID LEVEL JET ACROSS IOWA AND NORTHERN ILLINOIS WILL
AID IN HIGHER SHEAR VALUES JUST TO OUR SOUTH. SPC DAY 1 HAS MODERATE
RISK UP TO OUR SOUTHERN BORDER AND THIS LOOKS REASONABLE. ALTHOUGH
ENTIRE AREA WILL SEE RISK OF SEVERE WEATHER...THE HIGHEST
PROBABILITIES WILL LIE ACROSS THE FAR SOUTHERN AREAS THROUGH THE
EARLY EVENING HOURS.
WESTERLY WINDS BEHIND SURFACE BOUNDARY PUSHES DRIER AIR INTO THE
REGION THIS EVENING WITH MAIN CONVECTION PUSHING EAST AND SHOULD BE
WELL EAST OF THE AREA SHORTLY AFTER 06Z. MODELS SHOWING DECREASING
CLOUDS AFTER MIDNIGHT AS WELL. THUS HAVE ADDED TIMING TO THE
POP/WEATHER/ AND SKY GRIDS FOR TONIGHT.
RIDGE BUILDS ACROSS THE UPPER MIDWEST SATURDAY AND SATURDAY NIGHT
WITH QUIET BUT WARM WEATHER CONTINUING. BY SUNDAY THOUGH ANOTHER
SHORTWAVE LOOKS TO RIDE UP ALONG THE WESTERN PERIPHERY OF THE
RIDGE TRACKING ACROSS MINNESOTA INTO NORTHWEST WISCONSIN. HAVE
KEPT SATURDAY NIGHT DRY WITH LOW END POPS SUNDAY AND SUNDAY NIGHT.
STILL SOME MODEL DIFFERENCES SO ONLY MINOR CHANGES MADE TO THIS TIME
FRAME.
LONG TERM...MONDAY THROUGH THURSDAY
WITH ONGOING ACTIVE WEATHER DID NOT MAKE ANY CHANGES TO THIS TIME
FRAME. BIGGEST QUESTION WILL CONTINUE TO BE STRENGTH OF RIDGING
AND WHAT IF ANY SURFACE BOUNDARIES MAY SLIDE ACROSS THE FORECAST
AREA...WHICH WOULD BE THE FOCUS FOR PRECIPITATION CHANCES.
AVIATION...
RECENT RAINS...A MOIST LOW LEVEL AIRMASS...LIGHT WINDS AND PARTLY
SKIES ABOVE HAVE SET THE STAGE FOR RADIATIONAL FOG FORMATION EARLY
THIS MORNING. CIGS/VSBYS IN THE MVFR TO LIFR RANGE ACROSS SOUTHEAST
MN AND NEARBY AREAS AT 07Z. THESE CONDITIONS TO CONTINUE EXPAND THRU
THE REST OF THE OVERNIGHT HOURS...THEN IMPROVE IN THE 11Z-15Z TIME-
FRAME AS WINDS BECOME MORE WESTERLY AND INCREASE FOR SOME MIXING.
CONVECTION AGAIN EXPECTED TO FIRE IN/NEAR THE TAF SITES THIS
AFTERNOON...BUT DETAILS OF TIMING/LOCATION REMAIN SKETCHY. WILL
CARRY CB IN TAFS FOR ROUGHLY THE 18Z-24Z PERIOD FOR NOW WITH DETAILS
TO BE ADDED WITH 18Z ISSUANCE. WEAK FRONTAL BOUNDARY SLIDES THRU THE
AREA LATE THIS AFTERNOON/EARLY EVENING. DRIER AIRMASS WILL SPREAD
INTO THE AREA BEHIND IT...WITH SHRA/TSRA CHANCES MOVING EAST OF THE
TAF SITES TONIGHT. DRIER AIRMASS AND WEST WINDS BEHIND THE FRONT
WILL LIMIT FOG POTENTIAL LATER TONIGHT/SAT MORNING AS WELL.
HYDROLOGY...
CONCERN IS ON SOIL CONDITIONS ACROSS THE SOUTH WITH THE RECENT
RAINS AND NEED FOR A FLASH FLOOD WATCH. LATEST ROUND OF CONVECTION
DROPPED 2 TO 4 INCHES ACROSS GRANT COUNTY LAST EVENING AND EARLY
THIS MORNING...WHILE NORTHEAST IOWA RECEIVED THE HEAVY RAIN
WEDNESDAY NIGHT. PRECIPITABLE WATER VALUES CONTINUE AROUND 1.5
INCHES ALONG WITH WARM CLOUD DEPTHS AROUND 3500 METERS. THUS WOULD
EXPECT CONVECTION TO CONTAIN LOCALLY HEAVY RAIN. AFTER COORDINATION
WITH KMKX AND KDVN PROGRESSIVE NATURE OF SURFACE BOUNDARY TODAY AND
NO STRONG SIGNAL FOR FOCUSED PRECIPITATION ACROSS THE WET AREAS
WILL HOLD OFF ON ISSUING ANY WATCH AT THIS TIME...BUT CONTINUE THE
HYDROLOGIC OUTLOOK.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR MNZ086-
MNZ087-MNZ094-MNZ095.
IA...DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR IAZ008-
IAZ009-IAZ018-IAZ019.
&&
SHORT/LONG TERM...RABERDING
AVIATION..........RRSHazardous weather outlook, Jun 19, 5:10 AM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 510 AM CDT FRI JUN 19 2009 IAZ010-011-029-030-MNZ079-088-096-WIZ017-029-032>034-041>044- 053>055-061-201100- ADAMS-ALLAMAKEE-BUFFALO-CLARK-CLAYTON-CRAWFORD-FAYETTE-GRANT- HOUSTON-JACKSON-JUNEAU-LA CROSSE-MONROE-RICHLAND-TAYLOR-TREMPEALEAU- VERNON-WABASHA-WINNESHIEK-WINONA- 510 AM CDT FRI JUN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED AGAIN TODAY INTO THIS EVENING. WITH A MOIST...UNSTABLE AIRMASS IN PLACE AND FAVORABLE WINDS ALOFT...A FEW OF THESE COULD BECOME SEVERE. THE MAIN THREATS WOULD BE LARGE HAIL...DAMAGING WINDS AND HEAVY RAINS. SHOULD MORE HEAVY RAINS OCCUR...FLOODING WOULD BE A PROBLEM...ESPECIALLY OVER FAR NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN WHERE HEAVY RAINS FELL THURSDAY NIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY...MONDAY...WEDNESDAY AND THURSDAY. THERE MAY BE A RISK OF SEVERE STORMS SUNDAY AFTERNOON AND EVENING...BUT THE DETAILS REMAIN UNCLEAR. IT IS TOO EARLY TO DETERMINE IF THERE IS A SEVERE THREAT WITH ANY OF THE STORMS FROM MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. THE MAIN THREAT TIME LOOKS TO BE 2 PM TO 8 PM. ANY REPORTS OF HEAVY RAINFALL OR FLOODING WOULD ALSO BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ008-009-018-019-MNZ086-087-094-095-201100- CHICKASAW-DODGE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED- 510 AM CDT FRI JUN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG ACROSS PARTS OF NORTHEAST IOWA AND SOUTHEAST MINNESOTA WILL LIFT AND BURN OFF BY 9 AM. THUNDERSTORMS ARE EXPECTED AGAIN TODAY INTO THIS EVENING. WITH A MOIST...US AIRMASS IN PLACE AND FAVORABLE WINDS ALOFT...A FEW OF THESE COULD BECOME SEVERE. THE MAIN THREATS WOULD BE LARGE HAIL...DAMAGING WINDS AND HEAVY RAINS. SHOULD MORE HEAVY RAINS OCCUR...FLOODING WOULD BE A PROBLEM...ESPECIALLY OVER FAR NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN WHERE HEAVY RAINS FELL THURSDAY NIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY...MONDAY...WEDNESDAY AND THURSDAY. THERE MAY BE A RISK OF SEVERE STORMS SUNDAY AFTERNOON AND EVENING...BUT THE DETAILS REMAIN UNCLEAR. IT IS TOO EARLY TO DETERMINE IF THERE IS A SEVERE THREAT WITH ANY OF THE STORMS FROM MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. THE MAIN THREAT TIME LOOKS TO BE 2 PM TO 8 PM. ANY REPORTS OF HEAVY RAINFALL OR FLOODING WOULD ALSO BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RRS
In the hours before
Local storm report, Jun 19, 3:25 AM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
325 AM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FLASH FLOOD WERLEY 43.01N 90.77W
06/19/2009 GRANT WI AMATEUR RADIO
WATER REPORTED AROUND SOME HOUSES IN/NEAR WERLEY. LAW
ENFORECMENT HEADED THERE FOR RESCUES.
&&
RODSLocal storm report, Jun 19, 3:28 AM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
328 AM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FLASH FLOOD WERLEY 43.01N 90.77W
06/19/2009 GRANT WI LAW ENFORCEMENT
WATER REPORTED AROUND SOME HOUSES IN/NEAR WERLEY. LAW
ENFORECMENT HEADED THERE FOR RESCUES.
&&
RODSLocal storm report, Jun 19, 5:07 AM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
507 AM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM FLASH FLOOD 5 NW FENNIMORE 43.03N 90.72W
06/19/2009 GRANT WI LAW ENFORCEMENT
A FEW HOMES WERE EVACUATED IN THE COMMUNITY OF WERLEY AS
BIG GREEN RIVER WAS OUT OF ITS BANK.
0330 AM FLASH FLOOD 5 NW FENNIMORE 43.03N 90.72W
06/19/2009 GRANT WI LAW ENFORCEMENT
STAR LANE JUST OUTSIDE OF WERLEY WAS CRUMBLING DUE TO
HIGH WATER.
0345 AM FLASH FLOOD 6 NE FENNIMORE 43.04N 90.57W
06/19/2009 GRANT WI LAW ENFORCEMENT
WATER OVER COLLINS ROAD AND COUNTY Q NEAR CASTLE ROCK
&&
JLRSpecial weather statement, Jun 19, 6:44 AM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 644 AM CDT FRI JUN 19 2009 WIZ017-191300- TAYLOR- 644 AM CDT FRI JUN 19 2009 ...STRONG THUNDERSTORMS HEADED FOR NORTHERN TAYLOR COUNTY... THUNDERSTORMS CAPABLE OF PRODUCING BRIEF HEAVY RAINS...GUSTY WINDS...HAIL UP TO PENNY SIZED AND FREQUENT LIGHTENING WERE MOVING SOUTHEAST AT AROUND 25 MPH. ON THEIR PRESENT TRACK...THESE STORMS WILL MOVE ACROSS AREAS NORTH OF JUMP RIVER TO CHELSEA...MAINLY IMPACTING THE WESTBORO AND RIB LAKE AREAS. IF THESE STORMS APPROACH YOUR AREA...MOVE INDOORS UNTIL THEY PASS. RRS
Local storm report, Jun 19, 7:47 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
747 AM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL CALMAR 43.18N 91.87W
06/18/2009 M1.00 INCH WINNESHIEK IA TRAINED SPOTTER
1020 PM HEAVY RAIN TUNNEL CITY 44.00N 90.57W
06/18/2009 M1.38 INCH MONROE WI TRAINED SPOTTER
THIS FELL IN 20 MINUTES
1115 PM HAIL BLUE RIVER 43.19N 90.57W
06/18/2009 E0.88 INCH GRANT WI PUBLIC
1120 PM HAIL BLUE RIVER 43.19N 90.57W
06/18/2009 M0.75 INCH GRANT WI FIRE DEPT/RESCUE
1123 PM HAIL 3 SW BLUE RIVER 43.16N 90.61W
06/18/2009 M1.25 INCH GRANT WI FIRE DEPT/RESCUE
1125 PM HAIL 3 SW BLUE RIVER 43.16N 90.61W
06/18/2009 M1.75 INCH GRANT WI FIRE DEPT/RESCUE
1128 PM HAIL 1 W MUSCODA 43.19N 90.45W
06/18/2009 M0.75 INCH GRANT WI TRAINED SPOTTER
1225 AM FLASH FLOOD BOSCOBEL 43.14N 90.70W
06/19/2009 GRANT WI LAW ENFORCEMENT
MINOR STREET FLOODING REPORTED IN THE CITY
0255 AM FLASH FLOOD WERLEY 43.01N 90.77W
06/19/2009 GRANT WI LAW ENFORCEMENT
AS MUCH AS 15 FEET OF WATER REPORTED IN/NEAR TOWN IN THE
BIG GREEN RIVER.
0300 AM FLASH FLOOD WERLEY 43.01N 90.77W
06/19/2009 GRANT WI LAW ENFORCEMENT
WATER REPORTED AROUND SOME HOUSES IN/NEAR WERLEY. LAW
ENFORECMENT HEADED THERE FOR RESCUES.
0330 AM FLASH FLOOD 5 NW FENNIMORE 43.03N 90.72W
06/19/2009 GRANT WI LAW ENFORCEMENT
STAR LANE JUST OUTSIDE OF WERLEY WAS CRUMBLING DUE TO
HIGH WATER.
0330 AM FLASH FLOOD 5 NW FENNIMORE 43.03N 90.72W
06/19/2009 GRANT WI LAW ENFORCEMENT
A FEW HOMES WERE EVACUATED IN THE COMMUNITY OF WERLEY AS
BIG GREEN RIVER WAS OUT OF ITS BANK.
0345 AM FLASH FLOOD 6 NE FENNIMORE 43.04N 90.57W
06/19/2009 GRANT WI LAW ENFORCEMENT
WATER OVER COLLINS ROAD AND COUNTY Q NEAR CASTLE ROCK
&&
BROOKSSpecial weather statement, Jun 19, 8:20 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 820 AM CDT FRI JUN 19 2009 WIZ061-191415- GRANT- 820 AM CDT FRI JUN 19 2009 ...STRONG TO SEVERE THUNDERSTORMS APPROACHING GRANT COUNTY... AT 818 AM...DOPPLER RADAR INDICATED A STRONG TO SEVERE THUNDERSTORMS APPROACHING SOUTHERN GRANT COUNTY...MOVING EAST AT 35 MPH. SEVERE WEATHER HAS BEEN REPORTED WITH THESE STORMS. WARNINGS MAY BE NEEDED AS THIS STORM GETS CLOSER LOCATIONS THAT MAY BE AFFECTED INCLUDE... MCCARTNEY...BIG H CAMPGROUND...SPECHTS FERRY...SANDY HOOK... TENNYSON...LOUISBURG AND KIELER. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM FRIDAY AFTERNOON FOR SOUTHWEST WISCONSIN. THOMPSON
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 9:52 PM CDT | Tornado Warning | ARX | Crawford | 38 min |
| Jun 18, 9:56 PM CDT | Severe Thunderstorm Warning | ARX | Vernon | 42 min |
| Jun 18, 10:00 PM CDT | Severe Thunderstorm Warning | ARX | Juneau, Monroe | 45 min |
| Jun 18, 10:30 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Grant | 45 min |
| Jun 18, 10:36 PM CDT | Severe Thunderstorm Warning | ARX | Monroe, Vernon | 24 min |
| Jun 18, 11:20 PM CDT | Areal Flood Advisory | ARX | Crawford, Grant, Richland, Vernon | 6 hr |
| Jun 18, 11:25 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 35 min |
| Jun 18, 11:28 PM CDT | Severe Thunderstorm Warning | ARX | Crawford | 32 min |
| Jun 18, 11:47 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Grant, Richland | 28 min |
| Jun 18, 11:52 PM CDT | Flash Flood Warning | ARX | Crawford, Grant, Richland | 6 hr |
| Jun 19, 12:14 AM CDT | Severe Thunderstorm Warning | ARX | Grant | 25 min |
| Jun 19, 3:11 AM CDT | Flash Flood Warning | ARX | Grant | 3 hr |
| Jun 19, 6:58 AM CDT | Severe Thunderstorm Warning | ARX | Taylor | 47 min |
| Jun 19, 2:54 PM CDT | Severe Thunderstorm Warning | ARX | Adams | 36 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.